Alert archive / Massachusetts / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Albany, NY
NWS Albany, NY issued this red flag warning at May 8, 2007, 9:32 AM EDT for Berkshire County, Massachusetts. It took effect at May 10, 2007, 11:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 9:32 AM EDT (13:32 UTC)
- In effect from
- May 10, 2007, 11:00 AM EDT
- Expired
- May 8, 2007, 9:50 AM EDT
- In force
- Issued by
- NWS Albany, NY
County Berkshire County, MA
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KALY 081332 RFWALY RED FLAG WARNING NATIONAL WEATHER SERVICE ALBANY NY 932 AM EDT TUE MAY 8 2007 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 090000- /O.NEW.KALY.FW.W.0003.070510T1500Z-070511T0000Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 932 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...THE MID AND UPPER HUDSON RIVER VALLEY...AND THE EASTERN CATSKILL REGION OF EAST CENTRAL NEW YORK...SOUTHERN VERMONT...AND THE BERKSHIRES OF WESTERN NEW ENGLAND. A VERY DRY AIR MASS WILL CONTINUE TO BE OVER THE REGION TODAY. TEMPERATURES WILL RISE INTO THE UPPER 60S AT ELEVATIONS ABOVE 2000 FEET TO AROUND 80 INTO THE MIDDLE AND UPPER HUDSON VALLEY THIS AFTERNOON...WITH SURFACE DEW POINTS FALLING INTO THE LOWER 20S DURING THE AFTERNOON. THE COMBINATION OF RELATIVE HUMIDITIES EXPECTED TO BE LESS THAN 30 PERCENT...LITTLE RAINFALL DURING THE PAST WEEK...AND INCREASING SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH THIS AFTERNOON INTO EARLY THIS EVENING...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KL/BGM/ROK WWW.WEATHER.GOV/ALBANY
1 follow-up statement
000 WWUS81 KALY 081350 RFWALY RED FLAG WARNING NATIONAL WEATHER SERVICE ALBANY NY 950 AM EDT TUE MAY 8 2007 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 090000- /O.CAN.KALY.FW.W.0003.070510T1500Z-070511T0000Z/ /O.NEW.KALY.FW.W.0004.070508T1500Z-070509T0000Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 950 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...THE MID AND UPPER HUDSON RIVER VALLEY...AND THE EASTERN CATSKILL REGION OF EAST CENTRAL NEW YORK...SOUTHERN VERMONT...AND THE BERKSHIRES OF WESTERN NEW ENGLAND. A VERY DRY AIR MASS WILL CONTINUE TO BE OVER THE REGION TODAY. TEMPERATURES WILL RISE INTO THE UPPER 60S AT ELEVATIONS ABOVE 2000 FEET TO AROUND 80 INTO THE MIDDLE AND UPPER HUDSON VALLEY THIS AFTERNOON...WITH SURFACE DEW POINTS FALLING INTO THE LOWER 20S DURING THE AFTERNOON. THE COMBINATION OF RELATIVE HUMIDITIES EXPECTED TO BE LESS THAN 30 PERCENT...LITTLE RAINFALL DURING THE PAST WEEK...AND INCREASING SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH THIS AFTERNOON INTO EARLY THIS EVENING...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this red flag warning went out at May 8, 3:34 AM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 8, 3:34 AM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
334 AM EDT TUE MAY 8 2007
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED ACROSS THE MID ATLANTIC REGION
THROUGH WEDNESDAY. A SOUTH TO SOUTHWEST RETURN FLOW AROUND THE HIGH
WILL ALLOW TEMPERATURES TO WARM TO ABOVE SEASONAL AVERAGES THIS
AFTERNOON ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND. WELL
ABOVE AVERAGE TEMPERATURES WILL PERSIST THROUGH MUCH OF THE WORK
WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE THURSDAY
AND FRIDAY...DUE TO THE PASSAGE OF AN UPPER LEVEL DISTURBANCE AND
THEN A COLD FRONT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH SENSIBLE WEATHER TO SPEAK OF YET AGAIN TODAY...AS THIS WILL
BE THE SIXTH CONSECUTIVE DAY WITH NO PRECIPITATION. UPPER LEVEL
RIDGE WILL START TO FLATTEN OUT A BIT TODAY...WITH WARMER AIR ALOFT
MOVING IN AS WELL. H85 TEMPS WILL RISE TO AROUND +11C TO
+12C...WHICH SHOULD TRANSLATE INTO UPPER 70S IN MOST VALLEY
LOCATIONS. THERE WILL BE SOME SCT-BKN HIGH LEVEL CIRRUS AROUND...BUT
THERE WILL STILL BE MOSTLY SUNNY SKIES. A BIT OF A SOUTHWEST BREEZE
WILL DEVELOP BY AFTERNOON...AS THE SURFACE PRESSURE GRADIENT
TIGHTENS A BIT. THE STRONGEST H85 WINDS WILL BE NORTH OF OUR
FORECAST AREA...SO MAINLY GUSTS OF 20-25 MPH EXPECTED AS WINDS ALOFT
MIX DOWN DURING THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
MILDER TEMPS IN STORE FOR TONIGHT...AS A BIT OF A GRADIENT REMAINS.
SOME SHELTERED LOCATIONS WILL HAVE TEMPS DROPPING INTO THE LOWER
40S...WITH UPPER 40S TO LOWER 50S ELSEWHERE. LOW LEVEL MOISTURE WILL
START TO INCREASE ON WED...WITH DEWPOINTS RISING TO NEAR 50. A WEAK
SHORT WAVE TROF IS FORECAST TO MOVE EASTWARD JUST NORTH OF THE
REGION...SO WILL KEEP OUR FORECAST AREA DRY WITH NO DISCERNIBLE
FORCING MECHANISMS. MAX TEMPS WED WILL BE SIMILAR TO TODAY...EXCEPT
POSSIBLY A FEW DEGREES WARMER. WED NIGHT WILL BE VERY MILD...DUE TO
AN INCREASE IN CLOUD COVER AND WARM AIR MASS IN PLACE.
THURSDAY WILL BE THE FIRST PERIOD WHERE A CHANCE OF PRECIP WILL BE
INTRODUCED SINCE THE MIDDLE OF LAST WEEK. INCREASING LOW LEVEL
MOISTURE AND A WEAK SHORT WAVE TROF PASSAGE MAY TRIGGER SCATTERED
CONVECTION. CONFIDENCE FAIRLY LOW THOUGH...SO WILL JUST MENTION
MAINLY LOW CHANCE POPS DURING THE AFTERNOON. FORECAST SOUNDINGS SHOW
500-1000 J/KG OF CAPE DEVELOPING...BUT LOW LEVEL DEWPOINTS IN THE
MID TO UPPER 60S LOOK WELL OVERDONE. MAINLY DEWPOINTS IN THE MID TO
UPPER 50S EXPECTED...SO MORE LIKELY 250-500 J/KG WILL BE
COMMON...WHICH IS ENOUGH TO MENTION THUNDER THOUGH. WITH WEAK DEEP
LAYER WIND SHEAR AND LOW INSTABILITY...JUST GARDEN VARIETY T-STORMS
WILL OCCUR. TEMPS WILL STILL BE WELL ABOVE AVG WITH WARM AIR MASS
PERSISTING.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO CHANGES TO THE GOING FORECAST MADE BEYOND THURSDAY NIGHT. FIRST
WEAK SURFACE COLD FRONT TO PASS THROUGH ON FRIDAY...WITH A STRONGER
SECONDARY COLD FRONT MOVING THROUGH LATE SATURDAY...BRINING ANOTHER
CHANCE OF SHOWERS. COOLER AND DRIER AIR FORECAST TO FILTER IN FOR
SUNDAY...UNDER NORTHWEST FLOW REGIME. TEMPERATURES WILL BE CLOSE TO
AVERAGE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS THROUGH 12Z WEDNESDAY AS HIGH PRESSURE MAINTAINS
CONTROL. CIRRUS WILL CONTINUE TO SPILL OVER THE RIDGE. SOUTHERLY
FLOW TODAY INCREASING THIS MORNING WITH GUSTS UP TO 20 KNOTS
ESPECIALLY THIS AFTERNOON. WINDS WILL DIMINISH EARLY THIS EVENING
WITH A LIGHT SOUTHERLY FLOW THROUGH THE OVERNIGHT UNDER 10 KNOTS.
OUTLOOK THROUGH SATURDAY...WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY.
OTHERWISE NO SIGNIFICANT WEATHER.
&&
.FIRE WEATHER...
VERY LOW RELATIVE HUMIDITIES EXPECTED AGAIN TODAY WITH SOME
IMPROVEMENT WEDNESDAY. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON
WILL DROP INTO THE UPPER TEENS TO UPPER TWENTIES...AND RECOVER INTO
THE 70 TO 100 PERCENT RANGE TONIGHT...WITH THE LOWEST VALUES ACROSS
THE EASTERN CATSKILLS...TACONICS...BERKSHIRES AND SOUTHERN GREEN
MOUNTAINS. ON WEDNESDAY HUMIDITY LEVELS WILL BE HIGHER...IN THE 30
TO 40 PERCENT RANGE...WITH 40 TO 50 PERCENT ACROSS THE SOUTHERN
ADIRONDACKS...SOUTHERN GREEN MOUNTAINS AND LITCHFIELD HILLS. A
SOUTHERLY FLOW WILL INCREASE TODAY WITH GUSTS UP TO 25 MPH THIS
AFTERNOON. THE WINDS WILL DIMINISH EARLY THIS EVENING WITH A
SOUTHERLY FLOW UNDER 10 MPH THROUGH WEDNESDAY.
&&
.HYDROLOGY...
DRY WEATHER WILL CONTINUE INTO MID WEEK AS A STRONG RIDGE DOMINATES.
RIVER AND STREAM LEVELS WILL CONTINUE TO RECEDE TOWARD BASE FLOW
LEVELS. NEXT CHANCE FOR ANY PRECIPITATION IS LATE IN THE WEEK WITH
WIDELY SCATTERED CONVECTION.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY UNTIL 7 AM EDT THIS MORNING FOR CTZ013.
NY...FROST ADVISORY UNTIL 7 AM EDT THIS MORNING FOR NYZ041-043-049-
050-052-053-059-060-064-065-083-084.
MA...NONE.
CT...&&
SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, May 8, 4:10 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 410 AM EDT TUE MAY 8 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 410 AM EDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT THERE IS AN ELEVATED FIRE WEATHER AWARENESS FOR THIS AFTERNOON DUE TO VERY LOW RELATIVE HUMIDITIES AND A SOUTH TO SOUTHWEST WIND GUSTING TO BETWEEN 12 AND 24 MPH...COMBINED WITH HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:50 AM EDT | Red Flag Warning | ALY | 10 hr |
Nearby
Red Flag Warnings in Massachusetts, 2007Red Flag Warnings in Vermont, 2007Red Flag Warnings in New York, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.